MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 36IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 36IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-36-154
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient underwent primary thr on (b)(6) 2018 where a corail pinnacle was utilised (dr (b)(6), (b)(6) hospital).Patient has reported that he was unhappy with the hip from the outset.Patient has presented with a painful hip (around the groin, greater troch and buttock - patient has a number of other conditions as well as spinal fusion so some of the pain could be due to his back), patient also has a clunking feeling in certain positions.On reviewing the x rays, the femoral stem appears to be in a reasonable position without any signs of loosening (although it may be a little undersized).The acetabular component appears to be too medial and too superior (indicating that the acetabulum may have been over reamed at time of index surgery, it appears that this may have reduced the overall lateral offset.On opening the hip (dr.(b)(6), (b)(6) hospital, (b)(6) 2021) the hip was moved through a rom and it appeared to be impinging on both soft tissue and bone.A decision was made to remove the pinnacle shell (which was a well fixed 54mm shell) and replace this with a larger acetabular component which would allow the cup to be placed more lateral.Bone graft was placed on the medial wall/ side.A 64mm competitor cup was placed, which resulted in an increase of lateral offset and the reduction of impingement on the pelvis and surrounding soft tissue.A dual mobility construct was utilised.The hip appeared stable without the impingement initially found.Doi: (b)(6) 2018.Dor: (b)(6) 2021.Unknown side.
 
Event or Problem Description
Additional information received indicated that there was a surgical error and the cup was placed too medially with loss of offset.There was no loosening.Affected side was the left hip based on the images.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Appropriate term / code not available (e2402) is used to capture unspecified musculoskeletal problem - joint injury (e1635).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : a worldwide complaint database search found no additional related reports against the provided product code/lot number combination.Based on the inability to find any additional related reports against the provided product code/lot number combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.

Brand Name
PINN MAR +4 10D 36IDX54OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12561532
Report Number1818910-2021-21652
Device Sequence Number13738176
Product Code LPH
UDI-Device Identifier10603295014584
UDI-Public10603295014584
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1219-36-154
Device Catalogue Number121936154
Device Lot NumberHN8086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer10/29/2021
12/02/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date11/03/2021
12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; CORAIL2 NON COL HO SIZE 12; DELTA CER HEAD 12/14 36MM +8.5; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX30MM; PINN MAR +4 10D 36IDX54OD; PINN SECTOR W/GRIPTION 54MM; APEX HOLE ELIM POSITIVE STOP; CORAIL2 NON COL HO SIZE 12; DELTA CER HEAD 12/14 36MM +8.5; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX30MM; PINN MAR +4 10D 36IDX54OD; PINN SECTOR W/GRIPTION 54MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale